# SDR CA150611008

- Difficulty date: June 10, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Doug DC3C
- Aircraft time: 28,604 hours
- Engine: Pwa PT6A67R
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Fork
- Part number: 5115862
- Condition: Cracked
- Location: Tlg
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) FOLLOWING COMPLETION OF AN UNRELATED SCHEDULED MX CHECK, THE ACFT WAS BEING TOW BACKWARDS AT THE TAIL WHEEL ATTACHMENT POINT & DURING A SLOW TURN TO THE RT THE TAIL WHEEL FORK FRACTURED AT THE LT FORK AXEL BORE IN THE LOCATION OF THE BONDED BUSHING PN 116500-20C20.  THIS WAS QUICKLY FOLLOWED BY A FRACTURE OF THE RT FORK AXEL BORE IN A SIMILAR LOCATION, RESULTING IN THE COMPLETE LOSS OF THE TAIL WHEEL ASSEMBLY.  THE ACFT CAME TO REST ON THE REMAINING PORTION OF TAIL WHEEL FORKS. FOLLOWING THE TAIL WHEEL FORK FRACTURE THE TAIL WAS RAISED & IT WAS CONFIRMED THE TAIL WHEEL LOCK WAS NOT ENGAGED & THE TAIL WHEEL ASSEMBLY MOVED FREELY AS EXPECTED.  THE TAIL WAS LIFTED & THE FORK ASSEMBLY WAS REPLACED & RETURNED TO SERVICE.  THE ACFT & LG WERE LAST OVERHAULED IN CONJUNCTION WITH THE COMPLETION OF STC SA00-9, TURBINE ENG CONVERSION, 2167.6 HRS & 3194 HRS PRIOR.  THE REMAINING PIECES OF THE TAIL AXEL FORK WERE VISUALLY INSPECTED & THE SOURCE OF THE FAILURE COULD NOT BE VISUALLY DETERMINED.
